Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 147, NWS North Platte, NE

June 29, 2025Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2025, 6:41 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2025, 6:41 PM MDT (00:41 UTC)
Expired
Jun 29, 2025, 7:30 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:45 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:53 PM MDT, 48 minutes earlier. Its key messages:

  • A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
  • Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
  • Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
653 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- A slight (level 2 of 5) risk of severe storms is expected tonight
across the Sandhills and southwest Nebraska with damaging winds and
hail being the main threats.

- Drier conditions return Monday through Tuesday with near to
slightly below normal temperatures.

- Rain and thunderstorms return Tuesday night with near daily
chances through the end of the week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 340 PM CDT Sun Jun 29 2025

Severe weather continues tonight as thunderstorms develop across
Wyoming and eastern Colorado by late afternoon. These storms will
push eastward throughout the evening entering the forecast area by
early evening. As these storms encounter an environment with plenty
of instability (CAPE values over 3000 J/kg and steep lapse rates) ,
they have the potential to quickly become severe. Timing of severe
storms looks to be mainly between 7pm CT and 11pm CT, although a
stronger storm or two may initiate earlier or last longer.
Greatest threats will be large hail initially as the storms
remain discrete. This will be short lived as storms congeal and
form a line and damaging winds (over 70 mph possible) become the
main threat. This line of storms will then push southeastward
across southwest Nebraska before exiting by sunrise Monday
morning. There is still some inconsistency in the latest CAMs
models in the exact placement of the strongest storms, but the
general thinking with regards to greatest instability will be
across the eastern Panhandle and across southwest Nebraska,
before exiting into south central Nebraska.

In addition to strong winds and hail, another potential threat will
be some locally heavy rainfall. While widespread flash flooding is
not anticipated, with QPF amounts in some locations over an inch and
PWAT values in the 1 to 1.5 inch range, some low lying areas or
small streams may see some brief rises or ponding of water. With the
relatively fast movement of these storms through our region,
not expecting training of storms to increase flooding concerns.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 340 PM CDT Sun Jun 29 2025

Upper level ridging will begin to build across the western US by
Monday morning bringing a return to quieter and drier weather for
the first part of the week as surface high pressure builds into the
central Plains. In addition to drier weather, this ridge will also
herald in some cooler, slightly below to near normal temperatures.
Expect highs to rise into the mid 80s on Monday rising into the
upper 80s on Tuesday.

Near daily isolated rain and thunderstorm chances will return on
Tuesday night lasting into next weekend. While confidence in
locations of impact and timing is low, the latest guidance suggest a
greater probability of widespread convection on Friday and Friday
night as a cold front gets dragged across the region. At this time,
though, the severe potential is low, but a stronger storm or two
cannot be ruled out with hail and strong wind gusts being the main
threats. Will continue to monitor severe potential over the next few
days as models get a better handle on the environment.

In addition, temperatures will also steadily rise back into the mid
90s by Friday as warm air advection pushes 850 mb temperatures in
the 25 to 30 C range into western and north central Nebraska. The
cold front Friday night will usher in a cooler airmass for the
beginning of the weekend with highs dropping back to near normals
(mid to upper 80s).

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 651 PM CDT Sun Jun 29 2025

Scattered thunderstorms will prevail across the region this
evening, ending late tonight. Winds will be variable and gusty
in and near any thunderstorms, otherwise winds will be generally
less than 10 kts. North winds will increase during the day
Monday at 10-20 kts with VFR to prevail.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM MDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 PM CDT Sun Jun 29 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-302045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A slight risk (level 2 of 5) of severe storms is expected this
evening across western Sandhills and southwest Nebraska. Large hail
and damaging winds (70 mph or greater) are possible with the
strongest storms. Localized flooding of low lying areas and small
streams could also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorm chances return Tuesday night through Friday night. The
threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:14 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan46 min
Jun 29, 7:24 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry51 min
Jun 29, 7:54 PM MDTSpecial Weather StatementLBFGarden, Grant, Sheridan66 min
Jun 29, 8:10 PM MDTSevere Thunderstorm WarningLBFCherry, Grant65 min
Jun 29, 8:58 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Grant, Hooker47 min
Jun 29, 9:06 PM MDTSpecial Weather StatementLBFArthur, Grant39 min
Jun 29, 10:06 PM MDTSpecial Weather StatementLBFMcPherson39 min
Jun 29, 10:15 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas45 min
Jun 29, 10:40 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas35 min
Jun 29, 10:52 PM MDTSpecial Weather StatementLBFKeith, Perkins38 min
Jun 29, 11:00 PM MDTSpecial Weather StatementLBFLogan45 min
Jun 29, 11:10 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Lincoln, Perkins50 min
Jun 29, 11:23 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, McPherson37 min
Jun 29, 11:31 PM MDTSevere Thunderstorm WarningLBFLincoln44 min
Jun 29, 11:52 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins38 min
Jun 29, 11:59 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan46 min
Jun 30, 12:22 AM MDTSevere Thunderstorm WarningLBFHayes38 min
Jun 30, 12:52 AM MDTSevere Thunderstorm WarningLBFCuster49 min
Jun 30, 12:54 AM MDTSpecial Weather StatementLBFFrontier36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.